J Korean Med Sci.  2021 May;36(17):e114. 10.3346/jkms.2021.36.e114.

Adverse Events Following Immunization Associated with Coronavirus Disease 2019 Vaccination Reported in the Mobile Vaccine Adverse Events Reporting System

Affiliations
  • 1Division of Infectious Diseases, Department of Medicine, Kosin University Gospel Hospital, Kosin University College of Medicine, Busan, Korea
  • 2Division of Pulmonary and Critical Care Medicine, Kosin University Gospel Hospital, Kosin University College of Medicine, Busan, Korea
  • 3Department of Pediatrics, Kosin University Gospel Hospital, Kosin University College of Medicine, Busan, Korea

Abstract

Background
Vaccination against coronavirus disease 2019 (COVID-19) is underway globally to prevent the infection caused by the severe acute respiratory syndrome coronavirus 2. We aimed to investigate the adverse events following immunization (AEFIs) for COVID-19 among healthcare workers (HCWs).
Methods
This was a retrospective study of the AEFIs associated with the first dose of the ChAdOx1 nCoV-19 vaccine at the Kosin University Gospel Hospital from March 3 to March 22, 2021. We investigated the systemic and local adverse events during the 7 days following the vaccination using the Mobile Vaccine Adverse Events Reporting System (MVAERS) developed by our hospital.
Results
A total of 1,503 HCWs were vaccinated, and the data of 994 HCWs were reported in the MVAERS. The most commonly reported AEFIs were tenderness at the injection site (94.5%), fatigue (92.9%), pain at the injection site (88.0%), and malaise (83.8%). The severity of most AEFIs was mild-to-moderate, and the severity and number of AEFIs were less in the older age group. There were no serious events requiring hospitalization, and most AEFIs improved within a few days.
Conclusion
The AEFIs associated with the ChAdOx1 nCoV-19 vaccine were tolerable, and the use of the MVAERS was helpful in monitoring the AEFIs. The use of MVAERS will help in sharing accurate and ample information about vaccination against COVID-19.

Keyword

COVID-19; Vaccination; Adverse Events Following Immunization; AEFI
Full Text Links
  • JKMS
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error